Somogyi Phenomenon

by Cathy Parkes January 10, 2020 Updated: December 29, 2021

Somogyi Phenomenon

 

Somogyi phenomenon is MORNING hyperglycemia due to untreated OVERNIGHT hypoglycemia. To prevent Somogyi's phenomenon, provide a bedtime snack and insulin.



Related Posts

Acetaminophen, a non-opioid analgesic, can cause hepatotoxicity in high doses. Educate patients to take no more than 4 g per day, and to read the labels of OTC medications as many contain acetaminophen!

Acetaminophen: Patient Teaching

Acetaminophen, a non-opioid analgesic, can cause hepatotoxicity in high doses. 
Read Article
A patient on a clear liquid diet may have items that are transparent and liquid at room temperature (e.g., water, clear sodas, pulp-free juices, popsicles, jello, black coffee, clear broth).

Clear Liquid Diets

A patient on a clear liquid diet may have items that are transparent and liquid at room temperature (e.g., water, clear sodas, pulp-free juices, popsicles, jello, black coffee, clear broth).
Read Article
A patient experiencing Acute Kidney Injury (AKI) will likely have hyperkalemia, hyponatremia, hypocalcemia, metabolic acidosis, anemia, and elevated creatinine and BUN.

Acute Kidney Injury (AKI)

A patient experiencing Acute Kidney Injury (AKI) will likely have hyperkalemia, hyponatremia, hypocalcemia, metabolic acidosis, anemia, and elevated creatinine and BUN.
Read Article